Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 208, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 7, 2011, 11:12 PM CDT for Plymouth County, Woodbury County, Iowa; Union County, South Dakota; Dakota County, Dixon County, Nebraska. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 11:12 PM CDT (04:12 UTC)
- Expired
- Aug 8, 2011, 12:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Plymouth County, IA, Woodbury County, IA, Dakota County, NE, Dixon County, NE, Union County, SD
The radar
The Sioux Falls radar (KFSD), 124 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 11:34 PM CDT | TSTM WND GST 60 | North Sioux City, SD | |
| Aug 7, 11:35 PM CDT | TSTM WND DMG | Sioux City, IA | TREES DOWN...INCLUDING ONE TREE ON A HOUSE. |
| Aug 7, 11:36 PM CDT | TSTM WND GST 60 | 2 N Salix, IA | |
| Aug 7, 11:38 PM CDT | TSTM WND GST 63 | 5 Sse Sioux City, IA | SEVERAL SMALL LIMBS ALSO DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
427
WUUS53 KFSD 080412
SVRFSD
IAC149-193-NEC043-051-SDC127-080500-
/O.NEW.KFSD.SV.W.0208.110808T0412Z-110808T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1112 PM CDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN PLYMOUTH COUNTY IN NORTHWEST IOWA...
WOODBURY COUNTY IN WEST CENTRAL IOWA...
DAKOTA COUNTY IN NORTHEAST NEBRASKA...
DIXON COUNTY IN NORTHEAST NEBRASKA...
SOUTHERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL MIDNIGHT CDT
* AT 1112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MASKELL TO 6 MILES WEST OF JACKSON TO 6
MILES SOUTH OF WAKEFIELD...AND MOVING EAST AT 65 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELK POINT AROUND 1120 PM CDT...
STONE STATE PARK...SIOUX CITY...SERGEANT BLUFF AND SOUTH SIOUX CITY
AROUND 1125 PM CDT...
SALIX AROUND 1130 PM CDT...
HINTON...SLOAN AND LAWTON AROUND 1135 PM CDT...
MOVILLE AND HORNICK AROUND 1145 PM CDT...
SMITHLAND AND ANTHON AROUND 1150 PM CDT...
PIERSON...DANBURY...CORRECTIONVILLE AND KINGSLEY AROUND 1155 PM
CDT...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BRONSON AND OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
LAT...LON 4221 9634 4223 9633 4227 9635 4226 9692
4247 9679 4272 9703 4276 9702 4276 9698
4272 9696 4273 9690 4271 9681 4275 9680
4256 9578 4252 9574 4248 9574 4248 9570
4244 9567 4221 9567
TIME...MOT...LOC 0412Z 276DEG 56KT 4271 9688 4244 9664
4218 9681
WIND...HAIL 70MPH <1.00IN
$$
BT4 follow-up statements
014
WWUS53 KFSD 080438
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 PM CDT SUN AUG 7 2011
IAC149-193-NEC043-051-SDC127-080500-
/O.CON.KFSD.SV.W.0208.000000T0000Z-110808T0500Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
1138 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
UNION...DIXON...DAKOTA...WOODBURY AND SOUTHERN PLYMOUTH COUNTIES
UNTIL MIDNIGHT CDT...
AT 1137 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF HINTON TO 6 MILES
SOUTH OF LAWTON TO 8 MILES EAST OF WALTHILL...MOVING EAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOVILLE AND HORNICK AROUND 1145 PM CDT...
SMITHLAND AND ANTHON AROUND 1150 PM CDT...
PIERSON...DANBURY...CORRECTIONVILLE AND KINGSLEY AROUND 1155 PM
CDT...
AT 1134 PM...60 MPH GUST WERE REPORTED IN NORTH SIOUX CITY.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4221 9634 4223 9633 4227 9635 4226 9692
4247 9679 4272 9703 4276 9702 4276 9698
4272 9696 4273 9690 4271 9681 4275 9680
4256 9578 4252 9574 4248 9574 4248 9570
4244 9567 4221 9567
TIME...MOT...LOC 0437Z 276DEG 56KT 4267 9635 4239 9612
4214 9629
WIND...HAIL 70MPH <1.00IN
$$
BT360
WWUS53 KFSD 080442
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1142 PM CDT SUN AUG 7 2011
IAC149-193-NEC043-051-SDC127-080500-
/O.CON.KFSD.SV.W.0208.000000T0000Z-110808T0500Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
1142 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
UNION...DIXON...DAKOTA...WOODBURY AND SOUTHERN PLYMOUTH COUNTIES
UNTIL MIDNIGHT CDT...
AT 1141 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HINTON TO 8 MILES SOUTH OF MOVILLE TO
WHITING...MOVING EAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SMITHLAND AND ANTHON AROUND 1150 PM CDT...
PIERSON...DANBURY...CORRECTIONVILLE AND KINGSLEY AROUND 1155 PM
CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTO.
AT 1136PM...TRAINED SPOTTERS REPORTED 60 MPH WINDS TWO MILES NORTH
OF SALIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTHERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
&&
LAT...LON 4221 9634 4223 9633 4227 9635 4226 9692
4247 9679 4272 9703 4276 9702 4276 9698
4272 9696 4273 9690 4271 9681 4275 9680
4256 9578 4252 9574 4248 9574 4248 9570
4244 9567 4221 9567
TIME...MOT...LOC 0441Z 276DEG 56KT 4266 9626 4238 9604
4213 9621
WIND...HAIL 70MPH <1.00IN
$$
BT035
WWUS53 KFSD 080445
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 PM CDT SUN AUG 7 2011
IAC149-193-NEC043-051-SDC127-080500-
/O.CON.KFSD.SV.W.0208.000000T0000Z-110808T0500Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
1145 PM CDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
UNION...DIXON...DAKOTA...WOODBURY AND SOUTHERN PLYMOUTH COUNTIES
UNTIL MIDNIGHT CDT...
AT 1145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HINTON TO 7 MILES SOUTH OF LAWTON TO 8 MILES EAST OF
WALTHILL...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOVILLE AND HORNICK AROUND 1150 PM CDT...
KINGSLEY...PIERSON...CORRECTIONVILLE AND DANBURY AROUND MIDNIGHT
CDT...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4221 9634 4223 9633 4227 9635 4226 9692
4247 9679 4272 9703 4276 9702 4276 9698
4272 9696 4273 9690 4271 9681 4275 9680
4256 9578 4252 9574 4248 9574 4248 9570
4244 9567 4221 9567
TIME...MOT...LOC 0445Z 278DEG 46KT 4264 9630 4236 9607
4211 9626
WIND...HAIL 60MPH <1.00IN
$$
BT958
WWUS53 KFSD 080458
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 PM CDT SUN AUG 7 2011
IAC149-193-NEC043-051-SDC127-080508-
/O.EXP.KFSD.SV.W.0208.000000T0000Z-110808T0500Z/
PLYMOUTH IA-WOODBURY IA-DAKOTA NE-DIXON NE-UNION SD-
1158 PM CDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN UNION...DIXON...
DAKOTA...WOODBURY AND SOUTHERN PLYMOUTH COUNTIES WILL EXPIRE AT
MIDNIGHT CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4221 9634 4223 9633 4227 9635 4226 9692
4247 9679 4272 9703 4276 9702 4276 9698
4272 9696 4273 9690 4271 9681 4275 9680
4256 9578 4252 9574 4248 9574 4248 9570
4244 9567 4221 9567
TIME...MOT...LOC 0458Z 278DEG 46KT 4261 9607 4233 9585
4208 9604
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:57 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 6:57 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 657 PM CDT SUN AUG 7 2011 .DISCUSSION... HIGH BASED SHOWERS ARE EXPECTED TO SLOWLY WEAKEN AS THEY MOVE EAST TOWARD I29. THIS IS ASSOCIATED WITH 700 TO 500 MB LAPSE RATES OF AROUND 8 C/KM IN THE PRESENCE OF MID LEVEL WARM AIR ADVECTION. THE LAPSE RATES STABILIZE TOWARD I-29 AND WARM ADVECTION WEAKENS. NONETHELESS...THIS COULD PRODUCE A FEW SPRINKLES OR EVEN A COUPLE OF HUNDREDTHS OF AN INCH OF RAIN AROUND SIOUX FALLS THIS EVENING BEFORE IT DISSIPATES. SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EXPECTED WEST OF THE JAMES RIVER IN THE VICINITY OF I90 WHERE LAPSE RATES ARE HIGHER. THESE WILL LIKELY CONTINUE THROUGH ABOUT 02Z...WHEN A LARGER COMPLEX MOVES INTO SOUTH CENTRAL SD FROM THE WEST AND COMPENSATING SUBSIDENCE ACTS TO DISSIPATE THIS SHOWERS. MORE CONCERNING IS THE DEVELOPING CONVECTIVE COMPLEX IN WEST CENTRAL SOUTH DAKOTA. THIS ACTIVITY IS SUPPORTED BY DEEPER MOISTURE AND THE PRESENCE OF AN INTENSE UPPER LEVEL PV ANOMALY MOVING INTO WESTERN SOUTH DAKOTA. IT IS EXPECTED THAT THIS COMPLEX WILL CONTINUE TO ORGANIZE AND MOVE INTO SOUTH CENTRAL SD TOWARD SUNSET. CANNOT RULE OUT AN ISOLATED SEVERE STORMS SOUTHEAST OF A LINE FROM CHAMBERLAIN TO YANKTON AFTER SUNSET. FOR NOW HAVE RAISED POPS ALONG I90 WEST OF MHE FOR THE EARLY EVENING AND IN SOUTH CENTRAL SD FOR THE LATE EVENING. POPS MAY ALSO NEED TO BE INCREASED LATER TONIGHT IN THE MISSOURI VALLEY...TOWARD YANKTON AND SIOUX CITY...IF THE STORMS TAKE A MORE EASTERLY TRAJECTORY THAN SHOWN BY 18Z NAM. && .AVIATION... HIGH BASED SHOWER ACTIVITY WILL AFFECT THE I-90 CORRIDOR MAINLY WEST OF INTERSTATE 29 THROUGH THE EVENING HOURS SUNDAY NIGHT. ACTIVITY SHOULD FOCUS MAINLY ACROSS WESTERN AND SOUTH CENTRAL SOUTH DAKOTA...AS A SHORTWAVE MOVES ACROSS THE AREA. THE SHORTWAVE CONTINUES TO TRACK EAST OVERNIGHT...POTENTIALLY AFFECTING THE SOUTHERN EDGE OF THE FORECAST AREA. CONFIDENCE IS LOW...AND HAVE THEREFORE LEFT ANY MENTION OUT OF KSUX 00Z TAF...BUT WILL RE-EVALUATE AS EVENING WEARS ON. LIGHT EASTERLY FLOW WILL TRANSITION TO SOUTHEAST OVERNIGHT AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA TOMORROW. ADDITIONAL CHANCES OF PRECIPITATION ARE POSSIBLE WITH THE COLD FRONT. && .PREVIOUS DISCUSSION... CHANCES FOR THUNDERSTORMS WILL INCREASE THIS EVENING AS A WEAK MIDLEVEL BOUNDARY PUSHES NORTHEAST FROM CENTRAL SOUTH DAKOTA INTO SOUTHWEST MINNESOTA. MODELS DISAGREE AS TO HOW FAR NORTH AND EAST THE BOUNDARY WILL PUSH...WHICH WOULD AFFECT THE NORTHWARD EXTENT FOR THUNDERSTORMS. TENDED TO GO CLOSER TO THE GFS WHICH DOES PUSH THE BOUNDARY INTO SOUTHWEST MINNESOTA. HIGHEST PROBABILITY FOR STORMS TONIGHT WILL BE ALONG THE MISSOURI VALLEY...WHERE THE DEEPER MOISTURE EXISTS AND INSTABILITY WILL BE THE GREATEST. AT THIS TIME...THUNDERSTORMS ARE DEVELOPING OFF THE BLACK HILLS...THESE SHOULD PULL AWAY FROM THE HILLS LATER THIS AFTERNOON AND MAKE AN EAST TO SOUTHEAST MOVE ACROSS WESTERN SOUTH DAKOTA. THUNDERSTORMS SHOULD REACH THE FORECAST AREA THIS EVENING AND THEN RIDGE ALONG THE MID LEVEL FRONT THROUGH THE MO VALLEY. NAM KEEPS STORMS FARTHER SOUTH...WHICH IS A POSSIBILITY...BUT BASED ON ACCAS NORTH OF PIERRE...THINKING THE MID BOUNDARY WILL BE FARTHER NORTH THAN THE NAM SUGGESTS. SEVERE THUNDERSTORM CHANCES ARE OVERALL ON THE LOW SIDE...BUT THERE IS ENOUGH INSTABILITY AND SHEAR FOR MARGINAL SEVERE THUNDERSTORMS...ESPECIALLY OVER THE FAR SOUTHWEST PORTIONS OF THE FORECAST AREA IN SOUTH CENTRAL SOUTH THIS EVENING. AS STORMS MOVE FARTHER EAST THEY SHOULD LOSE THEIR PUNCH. THE OTHER FORECAST CHALLENGE TONIGHT IS STRATUS AND FOG. STRATUS IS HOLDING TOUGH ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND ALTHOUGH IT WILL CONTINUE TO SCATTERED OUT THE NEXT SEVERAL HOURS...IT SHOULD SETTLE BACK INTO A STRATUS DECK THIS EVENING. EASTERLY WINDS SHOULD THE LOW CLOUD DECK BACK INTO EASTERN SOUTH DAKOTA LATE TONIGHT...WITH FOG AND STATUS LIKELY FOR AREAS FROM INTERSTATE 29 EAST...ALTHOUGH FOG IS POSSIBLE NEARLY ANYWHERE IN THE FORECAST AREA BY SUNRISE. /97 && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 7, 10:01 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 PM CDT SUN AUG 07 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-081200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1001 PM CDT SUN AUG 07 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A CHANCE OF THUNDERSTORMS AFTER SUNSET TONIGHT. MAIN CHANCES WILL BE SOUTH AND WEST OF A LINE FROM HURON...TO SIOUX FALLS...TO STORM LAKE IOWA. A FEW STORMS MAY BE SEVERE TONIGHT PRODUCING DAMAGING WINDS IN THE MISSOURI VALLEY. THERE IS A SMALL CHANCE THAT SEVERE STORMS COULD EXTEND AS FAR EAST AS IDA COUNTY IN NORTHWEST IOWA. FLOODING... MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE. HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST IOWA MORNING MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS AGAIN MONDAY AFTERNOON AND EVENING...AS ANOTHER WEAK COLD FRONT PUSHES THROUGH THE REGION. MOST OF THESE STORMS SHOULD REMAIN BELOW SEVERE LIMITS. HOWEVER THE STRONGEST STORMS COULD PRODUCE HAIL TO THE SIZE OF QUARTERS. THE MAIN THREAT OF ISOLATED LARGE HAIL SHOULD BE EAST OF A LINE FROM BROOKINGS TO YANKTON IN THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 4 AM CDT MONDAY MORNING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 7, 10:09 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM TSTM WND GST 1 SE MARTY 42.98N 98.41W
08/07/2011 E60 MPH CHARLES MIX SD TRAINED SPOTTER
AT LEAST 60 MPH. ROCKING FARM EQUIPMENT PARKED IN YARD
&&
DMORINLocal storm report, Aug 7, 10:25 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1025 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND GST 8 W SPRINGFIELD 42.85N 98.06W
08/07/2011 E55.00 MPH BON HOMME SD TRAINED SPOTTER
50 MPH TO 55 MPH. LOAD ROARING SOUND. TREES BENDING OVER.
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 11:10 PM CDT | Flash Flood Warning | FSD | Woodbury | 80 min |
| Aug 7, 11:52 PM CDT | Severe Thunderstorm Warning | FSD | Ida, Woodbury | 38 min |
| Aug 7, 9:39 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Charles Mix, Gregory | 66 min |
| Aug 7, 10:33 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme, Clay, Union, Yankton | 57 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.